Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Suffering from back pain. Taking meloxicam, fever blisters. Side effects of medication?

I am taking Meloxicam for my back. Shortly after I took the first one I started to get, what I thought was a bite on the back of my neck , but having had fever blisters before, I am starting to think that is what I have now. Can this be a side effect from taking the Meloxicam? Also, are fever blisters contagious? I have a prescription for fever blister, Acyclovir , can I take that along with the Meloxicam and I am also taking Lyrica?
Asked On : Tue, 12 Feb 2013
Answers:  1 Views:  149
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi d.biagini,

The fever blister which you have after taking the drug meloxicam was most likley not due to the drug.
This drug is an NSAID, which is commonly given for the pain condition and this can also reduce the fever if it is there in the patient.
Most of the time the fever with blisters is viral infection and most common cause for this is decrease in the immune status of the person. Since you are haing a back pain and stress associated with this condition cmay have decrease the immune condition and may have cause the viral infection which is presenting as fever with blisters.
As far the contagiousness is considered, it depends on the type of viral infection and also on the immune satus of people who is exposed to this. Most of the viral infection are contagious in nature and I would advice you to prevent the exposure to others as much as possible till the blister are dry.

Thanks and take care.
Answered: Tue, 12 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor